MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that three pipelines failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the cavernous segment of the left internal carotid artery.The landing zone was 5mm at the distal end and 5mm at the proximal end.It was noted the patient's vessel tortuosity was normal.The access vessel was the left ica with 5mm diameter.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was good.No patient symptoms or further complications were reported as a result of this event.It was reported that a phenom 27 was advanced into the left m1.All 3 pipelines were deployed but failed to open approximately 2mm proximal to the distal end.The mid-section would open correctly but a constricted area remained approximately 2mm proximal to the distal end.Each device was removed, the final device was deployed only after exchanging the phenom 27 for a new phenom 27 at which time deployment was as expected and the case was completed.The pipelines failed to open in the middle section.The pipelines were not positioned in a bend.Less than 50% of the device had been deployed when they failed to open.The pipelines were resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipelines were resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4) :equipment used: vis (m-78210), 203cm ruler (m-83361) document used: dwgsfg15xxx-yyyy-zz rev.F as found condition (condition of returned device): three pipeline flex embolization devices and a phenom-27 catheter were returned for analysis within a shipping box; within bubble wrap and within a resealable biohazard bag.Visual inspection/damage location details: the inner diameter (id) of the phenom-27 microcatheter was found to be 0.027¿ per ifu (instructions for use).Per pipeline flex embolization device instructions for use (ifu): ¿the pipeline flex embolization device is designed to be delivered through a compatible micro catheter of 0.027¿ inside diameter.Therefore, the phenom-27 micro catheter was found to be compatible for use with the pipeline flex embolization devices.Due to the condition in which the pipeline braids were returned it is unable to be determined which braid belongs to which pli.(braid 1) the pipeline pushwire assembly was not returned.Due to the condition in which the braid was returned the proximal and distal ends were unable to be determined.Braid end 1 was found to be opened and frayed.The middle section was found to be open.Braid end 2 was found to be opened and frayed.No other anomalies were observed.(braid 2) the pipeline flex assembly was not returned.Due to the condition in which the braid was returned the proximal and distal ends were unable to be determined.Braid end 1 was found to be opened and frayed.The middle section was found to be open.Braid end 2 was found to be opened and frayed.No other anomalies were observed.(pli-30) no device malfunction was reported with the phenom-27 catheter.The phenom-27 catheter total length was measured to be ~157.0cm.The phenom useable length was measured to be ~150.4cm which is within specification.Upon visual inspection, no damages were found with the phenom hub.No bends or kinks were found with the catheter body.No damages were found with the marker band or the distal tip.No other anomalies were observed.(braid 3) the pipeline flex assembly was not returned.Due to the condition in which the braid was returned the proximal and distal ends were unable to be determined.Braid end 1 was found to be opened and frayed.The middle section was found to be open.Braid end 2 was found to be opened and frayed.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open at middle section¿ was unable to be confirmed as pipeline flex braid middle sections were found to be open.Possible cause for ¿failure/incomplete open at middle section¿ is the result of damaged braid or user deploys braid in vessel bend.((b)(4) 2023-04-13).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16643584
Report Number2029214-2023-00559
Device Sequence Number6048563
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public00763000284695
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB407920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/17/2023
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale